Flash Flood, Independence
- When
- June 24, 6:30 AM CST to 8:45 AM CST
- Where
- Independence County, Batesville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.770, -91.650
Roads were flooded in and around Batesville.
With plenty of moisture in place on the 24th, scattered to numerous showers and thunderstorms developed. resulting in locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
With plenty of moisture in place on the 24th, scattered to numerous showers and thunderstorms developed. Storms tended to move slowly given a weak wind flow aloft...resulting in locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 24, 5:44 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 644 AM CDT SUN JUN 24 2007 .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS NORTHERN ARKANSAS THIS MORNING. WILL CONTINUE TO BRING SOME LOW CLOUDS TO NORTHERN SECTIONS OF THE STATE THROUGH THE MORNING HOURS. ELSEWHERE...A LAYER OF HIGH CLOUDS IS IN PLACE. PATCHY FOG IS EXPECTED ACROSS NORTHERN ARKANSAS...BUT WILL BURN OFF DURING THE EARLY MORNING HOURS. CU WILL DEVELOP MID AFTERNOON ACROSS THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS OVER THE FORECAST AREA AND WILL DISSIPATE BY LATE EVENING. A LAYER OF HIGH CLOUDS IS EXPECTED TO SET UP FOR THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 400 AM CDT SUN JUN 24 2007/ SHORT TERM...TODAY THROUGH WEDNESDAY WEAK UPPER TROF WITH SEVERAL VORT CENTERS WILL BE IN THE AREA THROUGH THE PERIOD BRINGING ENHANCED CHANCES OF SHOWERS AND THUNDERSTORMS. DIURNAL HEATING AND RESULTING DESTABILIZATION WILL BE THE MAIN IMPETUS BEHIND THE SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE FOR RAIN DURING THE AFTERNOON AND EVENING. HOWEVER THE PRESENCE OF THE TROF AND SOME UNSTABLE AIR AT ALL TIMES WILL MEAN HAVING SOME CHANCE OF RAIN IN THE FORECAST AT ALL TIMES. PRETTY MUCH WENT WITH 30 TO 40 PERCENT POPS DURING THE DAY WITH 20 PERCENT POPS AT NIGHT BUT THERE ARE SOME VARIATIONS IN THAT BASED ON AREAS WHERE THE MODELS SHOWED SOME BETTER MOISTURE AND QPF. A LOT OF THE FAVORED AREAS FOR POPS WILL BE DETEREMINED BY MESOSCALE INFLUENCES AND WHERE BOUNDARIES SET UP. PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH THE RAIN WILL KEEP MIN TEMPS UP AND HOLD MAX TEMPS DOWN. MINS WILL BASICALLY BE IN THE UPPER 60S TO LOWER 70S AND MAXES WILL BE IN THE MID 80S TO NEAR 90. GFS STILL BRINGS COPIOUS MOISTURE TO THE AREA TUESDAY INTO WEDNESDAY WITH RESULTING VERY HIGH POPS. STILL SOMEWHAT SKEPTICAL OF THIS BUT HAVE GONE WITH SLIGHTLY BETTER POPS FOR THIS PERIOD WITH LOWER MAXES. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY LITTLE APPRECIABLE CHANGES TO THE GOING EXTENDED FORECAST. UNSETTLED WEATHER IS EXPECTED TO CONTINUE...AS SHEAR AXIS MEANDERS AROUND THE REGION FOR MUCH OF THE PERIOD. MODELS...IN PARTICULAR THE GFS...TRY TO BRING A FRONTAL BOUNDARY INTO THE REGION AROUND THURSDAY/FRIDAY. HOWEVER...WITH PERSISTENT SOUTHEAST CONUS H5 RIDGING EXPECTED TO CONTINUE...HAVING A HARD TIME SEEING A FRONT PUSH ALL THE WAY THROUGH. FRONT WILL LIKELY REACH THE AREA...BUT MAY STALL OR WASH OUT OVER US. AT ANY RATE...NEAR NORMAL TEMPERATURES WILL CONTINUE... ALONG WITH SCATTERED...MOSTLY DIURNAL POPS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 87 69 90 68 / 40 20 20 20 CAMDEN AR 90 70 91 70 / 30 20 30 30 HARRISON AR 85 67 88 68 / 40 20 20 20 HOT SPRINGS AR 89 70 90 70 / 30 20 30 30 LITTLE ROCK AR 88 72 90 73 / 30 20 30 30 MONTICELLO AR 90 70 92 71 / 30 20 30 30 MOUNT IDA AR 89 70 89 68 / 30 20 30 30 MOUNTAIN HOME AR 85 67 88 68 / 40 20 20 20 NEWPORT AR 87 69 91 69 / 40 20 20 20 PINE BLUFF AR 89 72 91 73 / 30 20 30 30 RUSSELLVILLE AR 88 69 89 68 / 40 20 30 20 SEARCY AR 88 70 90 69 / 40 20 30 20 STUTTGART AR 88 71 91 72 / 30 20 30 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...29 / LONG TERM...57 AVIATION...219
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUN 24 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL- 500 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF ARKANSAS TODAY AND TONIGHT. THE RISK OF SEVERE THUNDERSTORMS IS LOW...HOWEVER THE STRONGEST OF THESE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS. DAMAGING STRAIGHT LINE WIND GUSTS WOULD BE THE THREAT WITH THESE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE PATTERN OF AFTERNOON SHOWERS AND THUNDERSTORMS THAT WILL WEAKEN AFTER SUNSET WILL LIKELY REPEAT FOR THE NEXT SEVERAL DAYS...AS AN UPPER LEVEL SYSTEM CONTINUES TO MEANDER AROUND THE MID SOUTH. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS ESPECIALLY IN THE MIDDLE TO LATE AFTERNOON...BUT OVERALL...SEVERE WEATHER IS NOT EXPECTED. BRIEF HEAVY RAINFALL MAY OCCUR WITH SOME OF THE STRONGER STORMS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 57
The Little Rock radar (KLZK), 118 km away, was scanning. The volume nearest the first event began at 12:31 UTC.
2 flash flood. Local standard time, as filed.
Roads were flooded in and around Batesville.
Arkansas Highway 233 was closed between Arkansas Highways 25 and 69. Arkansas Highway 69 also experienced flooding east of Batesville. Six people were rescued from vehicles in high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31079, 31081.